Skip to content

10th Australia Solomon Islands Business Forum

12th Sep 2018 - 13th Sep 2018
02:30 PM - 07:00 PM
Brisbane Convention & Exhibition Centre, Cnr Merivale & Glenelg Streets South Bank Brisbane Queensland Australia

Sessions

Please note this is the provisional program for the event, and it will be updated as speakers are confirmed.

Time
Session
Duration
Cost
2:30 PM
  • BANK SOUTH PACIFIC Registration Desk opens

    Delegates to Register/Check-in for the day. 

    Afternoon tea available on arrival.

    26.5 hours
  • Afternoon Tea
    1 hour
3:30 PM
  • PACIFIC AIR EXPRESS Session One:

    Welcome to Delegates:
    Mr Gary Clifford, President, Australia Pacific islands Business Council.
    Mr Jay Bartlett, Chairman, Solomon Islands Chamber of Commerce and Industry.

    Keynote Addresses:
    Solomon Islands:  The Hon Rick Houenipwela, Prime Minister.
    Australia: A representative t.b.c.

    Solomon Islands Economic Overview:
    Dr Luke Forau, Advisor to the Governor's Office, Central Bank of Solomon Islands.

    A New Paradigm for Infrastructure Financing and Climate Change Resilience:
    Mr Ian Clarke OBE, Partner, Dentons Australia

    Mr Gary Clifford

    Mr Gary Clifford is President, Australia Pacific Islands Business Council. Gary is the founder... More

    The Hon Rick Houenipwela

    OCCUPATION: Prime Minister of Solomon Islands QUALIFICATION: A Bachelor’s Degree in... More

    Mr Ian Clarke OBE

    Ian is a partner at global law firm Dentons, advising in the Firm’s Corporate Advisory and... More

    Dr Luke Forau

    Luke Forau has been working for the Central Bank of Solomon Islands for more than 15 years. He... More

    2 hours
5:30 PM
  • DENTONS Cocktail Reception
    2 hours
Time
Session
Duration
Cost
7:30 AM
  • Registration Desk Opens Day 2

    Registration Desk continues. Tea and coffee on arrival.

    1 hour
8:30 AM
  • AXIOM MINING Session Two:

    RESOURCES FOR NATIONAL ECONOMIC GROWTH.
    What’s needed to get the resources industry moving for national economic growth.

    The Hon Bradley Tovusia MP, Minister for Mines, Minerals and Rural Electrification.
    Mr Ryan Mount, Managing Director, Axiom Mining Limited.
    Mr Simon Slesarewich, Managing Director, Metallica Minerals.
    Dr Fiona Martin, General Manager Community and Government Relations, Gold Ridge Mining Limited.

    WORKING FOR IMPROVED BUSINESS, ECONOMIC AND SOCIAL OUTCOMES.
    The Hon Jeremiah Manele MP, Minister for Development Planning and Aid Co-ordination.
    Mr Dennis Meone, Chief Executive, Solomon Islands Chamber of Commerce and Industry: Progress Report on Business and Government Working Together Building the Pathway to Sustainable Economic Growth

    The Hon Jeremiah Manele

    Education Background & Qualifications: Bachelor of Arts – University of Papua New... More

    Mr Ryan Mount

    Mr Ryan Mount joined the Axiom Mining Board as a Director in April 2009. Following his... More

    Mr Simon Slesarewich

    Mr Slesarewich was appointed to the position of Managing Director on 17 April 2018, Simon joined... More

    Dr Fiona Martin

    Fiona leads the community and government relations, environment and security functions for Gold... More

    Mr Dennis Meone

    Dennis is a young passionate Solomon Islander who wants to see the Solomon Islands economy grow... More

    2 hours
10:30 AM
  • PRONTO SOFTWARE Morning Tea
    30 mins
11:00 AM
  • STRONGIM BISNIS Session Three:

    DEVELOPING ECONOMIC INFRASTRUCTURE: CORAL SEA UNDERSEA CABLE.
    Mr Pablo Kang, Head, The Coral Sea Undersea Cable Task Force, Department of Foreign Affairs and Trade.
    Mr Hugh McGarry, Project Director, Solomon Island Submarine Cable Company.
    Mr Arthur Yen, Chief Commercial Officer, Solomon Telekom.

    SUPPORTING YOUNG ENTREPRENEURS AND EMERGING LEADERS.
    Mr Jay Bartlett, Managing Director, Hatanga.
    Mr Jonathan Pryke, Director Pacific Program, The Lowy Institute.

    Mr Jay Bartlett

    Jeremy was appointed to this position in 2015 prior to which he served as Vice Chair. He works... More

    Mr Pablo Kang

    Pablo Kang is a senior career officer of the Department of Foreign Affairs and Trade (DFAT). ... More

    Mr Hugh McGarry

    Hugh McGarry is a 35+ year veteran of the ICT industry who has held executive positions in major... More

    Mr Arthur Yen

    Prior General Manager at Digicel PNG for 4 years, and General Manager of Channels at Singtel... More

    Mr Jonathan Pryke

    Jonathan Pryke is Director of the Lowy Institute's Pacific Islands Program, where he leads the... More

    1.75 hours
12:45 PM
  • Lunch
    45 mins
1:30 PM
  • BRED BANK Session Four:

    PORTS, ROADS, AVIATION, LAND UTILISATION.
    Mr Eranda Kotelawala, Chief Executive Officer, Solomon Islands Ports Authority. (represented by Mr Glyn Joshua, Manager Commercial)
    Mr Naoki Kakuta, Transport Analyst, World Bank Solomon Islands Roads and Aviation Project.
    Mr Alan McNeil and Ms Lizzie Tegu, Solomon Islands Ministry of Lands, Housing and Survey.
    Mr Andrew Bulman, General Manager, Sol Bridge Limited. Innovation in waste.

    OPENING UP TOURISM OPPORTUNITIES IN WESTERN PROVINCE.
    Mr Brett Gebers, General Manager, Solomon Airlines
    Ms Belinda Botha, Director, Dive Munda.
    Ms Milissa Day, International Finance Corporation.

    Mr Eranda Kotelawala

    Mr Kotelawala was represented by Mr Glyn Joshua, Manager Commercial, Solomon Islands Ports... More

    Mr Alan McNeil

    Alan McNeil is an adviser currently acting as Commissioner of Lands for the Solomon Islands... More

    Ms Lizzie Tegu

    Lizzie is the Assistant Commissioner of Lands in charge of the urban unit at the Ministry of... More

    Mr Naoki Kakuta

    Naoki Kakuta, a Japanese national, is a Transport Analyst at the World Bank Transport and... More

    Mr Andrew Bulman

    Andrew Bulman has enjoyed the challenges and opportunities that come with trading in the Solomon... More

    Ms Belinda Botha

    Belinda Botha, an SSI Instructor Trainer and PADI MSDT is owner operator of the multi-award... More

    Mr Brett Gebers

    Brett is currently the CEO of Solomon Airlines. He has been flying for over 45 years, and has... More

    Ms Milissa Day

    Milissa supports investment across fragile, conflict affected states (FCS) and low income... More

    2 hours
3:30 PM
  • Afternoon Tea
    30 mins
4:00 PM
  • Session Five:

    SOLOMON ISLANDERS ACCESSING THE AUSTRALIAN LABOUR MARKET.
    Mr Nicholas Murphy, Australian Department of Foreign Affairs and Trade.
    Mr George Tuti, Director, Solomon Islands Department of Foreign Affairs and External Trade.
    Ms Kerry McCarthy, Grace Kate Farms.

     

    Mr Nicholas Murphy

    Nicholas Murphy has thirteen years of experience in the field of foreign affairs, trade and... More

    Mr George Tuti

    George Tuti is the Director of External Trade within the Ministry of Foreign Affairs and... More

    Ms Kerry McCarthy

    1 hour
5:00 PM
  • Closing Drinks
    2 hours